Can Steroids Cause Uncontrollable Shaking?

Steroids

Yes, certain steroids, specifically corticosteroids, can cause side effects that include tremors or uncontrollable shaking in some individuals. Corticosteroids are medications commonly used to reduce inflammation in conditions such as asthma, arthritis, autoimmune diseases, and allergic reactions.

Tremors or shaking can be a known side effect of corticosteroid use, particularly when taken at higher doses or for an extended period. The tremors may manifest as fine tremors (shakiness in the hands or fingers) or more noticeable shaking in other parts of the body.

The exact mechanism by which corticosteroids cause tremors is not fully understood, but it is believed to be related to their effects on the central nervous system, alterations in neurotransmitters, or changes in muscle function.

It’s important to note that not everyone who takes corticosteroids will experience tremors, and the likelihood and severity of this side effect can vary among individuals.

If someone is experiencing bothersome tremors or uncontrollable shaking while taking corticosteroids, it’s crucial to discuss these symptoms with a healthcare professional. Depending on the severity of the tremors and their impact on daily life, the healthcare provider may adjust the dosage of the medication, consider alternative treatments, or recommend strategies to manage the tremors effectively.

  • Recent Posts

  • Categories

  • Archives

  • Tags